How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrRussMD Your Own Question
DrRussMD
DrRussMD, Board Certified MD
Category: Medical
Satisfied Customers: 65628
Experience:  Board certified Internal medicine and Integrative medicine. Many years of experience all areas.
24257177
Type Your Medical Question Here...
DrRussMD is online now

I have been on 20mg seroaxt 12years and my doctor

Resolved Question:

I have been on 20mg seroaxt 12years and my doctor changed me straight over to mirtazapine with no reduction off the seroaxt just straight over to 30mg of mirtazapine. I have taken the 30mg of mirtazapine month and my depression seems worse. I don't know if this is the withdrawal of the 20mg seroaxt or that my body does not like mirtazapine. The only thing it does is make me sleep. Should I go back to the seroxat.
Submitted: 2 years ago.
Category: Medical
Expert:  DrRussMD replied 2 years ago.

Thanks question
this would be an indication that you should go back to the original regimen...or start a new drug altogether.
There are many, many other choices.
4 to 6 weeks is an adequate trial of a new drug.
Assuming the dose is optimized and can not be further increased....then looking at a former, or new choice is indicated.
OK, so that is an initial answer….
Please use reply to expert if you have further questions. When you are ready, please click a positive rating [hopefully excellent]. If you forgot something, come back. I am here daily.
Customer: replied 2 years ago.

, thank you reply. I find the mirtazapine good but feel my depression and anxiety is far worse. I also suffer chills, stomach upset, shaking, depression far worse in the morning and have no motivation at all on this drug. I am very frightened by this depression and wonder if it is the new drug or coming off seroaxt straight away after being on it years or so. I also have difficulty passing water I feel the need to go but very little there. My doctor told me he put me on 30mg mirtazapine to help with withdrawal symptoms from seroxat. I am not sure which one it is. I know seroaxt has bad withdrawal symptoms and is dangerous to come off. Any further advise please.

Expert:  DrRussMD replied 2 years ago.
It is not dangerous to come off these drugs, as long as the doctor is supervising you, and the drug is replaced to treat the symptoms that were being treated by the other drug.
If the doctor is uncertain, the drug can be tapered.
Many people if not most, come off of these without a taper.
Please use reply to expert if you have further questions. When you are ready, please click a positive rating [hopefully excellent]. If you forgot something, come back. I am here daily.
Customer: replied 2 years ago.

Thank you. Do you know how long it will take to get out of my system and the new drug mirtazpine to take full effect. Are my side effects of mirtazpine an indication I am not suited to this drug.

Expert:  DrRussMD replied 2 years ago.
2 to 4 weeks each way.
Yes.
please click a positive rating [hopefully excellent]. If you forgot something, come back. I am here daily.
Customer: replied 2 years ago.

I have had this new drug mirtazapine weeks how much longer will it take to take effect.

Expert:  DrRussMD replied 2 years ago.
4 to 6 weeks.
So up to 2 more weeks.
please click a positive rating [hopefully excellent]. If you forgot something, come back. I am here daily.
Customer: replied 2 years ago.

are my side effect of mirtazpine normal or do I need to tell my doctor about these effect because they are listed as rare and you need to tell your gp about these. Just feeling so afraid of this worse anxiety and depression along with other side effects.

Sorry to be a pain I am so confused as to what to do.

Expert:  DrRussMD replied 2 years ago.
You should tell your doctor today.
please click a positive rating [hopefully excellent]. If you forgot something, come back. I am here daily.
Customer: replied 2 years ago.

because I cannot see my doctor until Monday am I safe to still take the mirtazapine and do you know if my side affect are normal and will get better after 4-6 weeks. Just need some help and re-assurance until I can get to see my doctor.

Expert:  DrRussMD replied 2 years ago.
I apologize, but there is no way to assess from my end if your side effects or normal or not. You are not a patient...we can not examine you , and we do not know your case or have a medical chart on you.
I am not recommending that you wait until Monday to talk with your doctor.
I am recommending that you talk with his office today. They know you, and can tell you if, in your individual case, these side effects are to be expected or not. We can not tell you that.
If you can not communicate with your doctor, and you remain concerned, then you need someone to examine you in person, and I recommend urgent care or the ER.
ready, please click a positive rating [hopefully excellent]. If you forgot something, come back. I am here daily.
DrRussMD and 2 other Medical Specialists are ready to help you